Diabetes Support - Scared to death?




View Full Version : Scared to death?


suddenly susan
03-21-2012, 05:31 PM
Hi guys. I haven't posted here in years. And during that time...I lost control of my diabetes. No insurance and no control over what I ate. Didn't excercise. . So now I am back on medication after a trip to the ER with chest pains (they decided it was anxiety):
Original regimen:
15 units lantus bedtime
10mg glipizide 2x per day
500mg metformin 2x per day

When I followed up with the doctor after the ER visit he said "you're dehydrated and probably went into ketoacidosis." I am bothered by how he said this like it is no big deal.

My sugars started coming down, but I started experiencing headaches, numbness in my face, extreme muscle aches, plus digestive issues. I went to the ER multiple times for various reasons and started feeling like I needed Dr. House. One night, I went in with pain in my right leg...felt as though somebody was ripping my leg off. Another night, I rushed to my dr office because my entire back and left shoulder were seized up. The ER doctor said I was probably having neuropathy and gave me Gabapentin. Not only could I not handle the drug, but it put me back in the ER two days later. Even after I asked multiple doctors if the Metformin or Glipizide could be causing the muscle pain, nobody seemed to think this was the cause.
So after just trying to put up with it, I started having more symptoms. All of my skin is occasionally "on fire," dizzy spells, blah blah. Then the hypos came. My sugar started dropping by mid afternoon to 60, sometimes 49. So I backed off of my meds because I can never get through to my dr. (Who has had me run a gamut of very expensive tests, except no cardiology or neurology).
I started taking:
3 units lantus bedtime
250mg metformin 2x/day
5mg glipizide 2x/day

Finally fed up with the muscle pain and hypos, I stopped the metformin. The muscle pain hasn't completely subsided, but has significantly decreased. Reluctantly I stopped the glipizide, but of course after 3 days my sugars were back up to 277 after breakfast.

So here I am. I take 3 units lantus bedtime, and 5mg glip in the morning. I called my dr office for two days asking for a change in medication and a clear regimin, but she has not responded. now she's on vacation. Now my sugar is all over the place. It was 277 after bfast this morning, then it started dropping so fast it was 115 before I new it and still going down. Then it was up to 162 and back down to 115. I have made myself practically house bound because I feel SO miserable. The muscle pains in my right leg are coming back and I feel nauseous all day. When my sugar moves I can FEEL it and it makes me sick. I am trying so hard to eat at regular intervals, but I can barely get anything down. And then came the anxiety crashing down. I have been on my medication for about one month. Can anybody tell me when the side effects might slow down? Has anybody experienced any of these side effects? And will my sugars EVER stabilize? Does the thought of food make any one else sick? I swear if I didn't know better I would think I was pregnant.

-Susan:(:?:



http://tickers.TickerFactory.com/ezt/t/wFYVMac/weight.png
(http://www.TickerFactory.com/weight-loss/wFYVMac/)


fatmad
03-21-2012, 08:11 PM
No wonder you are scared SUsan. I would not dream of tweaking your med regimen, but many of us have found that a vitamin b supplement helps the leg pain, and so may a calcium-magnesium supplement. Personally I take the Jamieson B50 twice a day with my metformin, (Since it turns my pee bright yellow it helps me know I have taken my meds!) and the calcium at lunch. (650 mg) .
If that helps you be able to handle the meds, then its great.

Riemontana
03-22-2012, 02:39 AM
I had a lot of weird symptoms like numbing, muscle aches, dizziness and just not feeling right when I was first diagnosed. You are experiencing some pretty wide swings and that is bound to cause some symptoms. Mad is right, the vitamins might help you.

Can you get your diet stabilized to the degree that is slows down the swings? When my sugars stopped going so wild, it sure made me feel better.

Good Luck!


suddenly susan
03-22-2012, 07:49 PM
I've been reading around and experimenting with my diet a little, I have something going on either mentally or physically and eating is like TORTURE so I am trying hard to regulate my eating patterns. i feel like I am eating all day. It's so frustrating that when I eat like I "should" my sugar drops super fast, but try and have a bowl of cereal for breakfast and my sugar is like 250. Guess it just takes practice? I feel miserable.

pattygirl63
03-22-2012, 09:29 PM
I suffered terrible leg cramps taking Metformin. My doctor had me stop it for a few weeks and dietthen re-introduced it into my diet. When I told him I was taking B vitamins to stop the cramps, he said that the CoQ 10 should help too. I'm taking calcium and magnesium again and it seems to help. So far I'm able to handle 1000 mg. Don't think I'll try for a higher dosage. I feel for you. I was having leg cramps in both legs every morning for a while and sometimes in other places as well. Sure hope you are able to get rid of them.:hug: